The European Physical Journal D - Atomic, Molecular, Optical and Plasma Physics

, Volume 21, Issue 2, pp 217–228

New localized Superluminal solutions to the wave equations with finite total energies and arbitrary frequencies

  • M. Zamboni-Rached
  • E. Recami
  • H.E. Hernández-Figueroa

DOI: 10.1140/epjd/e2002-00198-7

Cite this article as:
Zamboni-Rached, M., Recami, E. & Hernández-Figueroa, H. Eur. Phys. J. D (2002) 21: 217. doi:10.1140/epjd/e2002-00198-7

Abstract:

By a generalized bidirectional decomposition method, we obtain new Superluminal localized solutions to the wave equation (for the electromagnetic case, in particular) which are suitable for arbitrary frequency bands; several of them being endowed with finite total energy. We construct, among the others, an infinite family of generalizations of the so-called “X-shaped" waves. Results of this kind may find application in the other fields in which an essential role is played by a wave-equation (like acoustics, seismology, geophysics, gravitation, elementary particle physics, etc.).

PACS. 03.50.De Classical electromagnetism, Maxwell equations – 41.20.Jb Electromagnetic wave propagation; radiowave propagation

Copyright information

© EDP Sciences, Springer-Verlag, Società Italiana di Fisica 2002

Authors and Affiliations

  • M. Zamboni-Rached
    • 1
  • E. Recami
    • 2
  • H.E. Hernández-Figueroa
    • 1
  1. 1.DMO-FEEC, State University of Campinas, Campinas S.P., BrazilBR
  2. 2.Facoltà di Ingegneria, Università statale di Bergamo, Dalmine (BG), ItalyIT
  3. 3.INFN--Sezione di Milano, Milan, ItalyIT
  4. 4.C.C.S., State University of Campinas, Campinas S.P., BrazilBR